MAUDE Adverse Event Report: MENTOR TEXAS CPX4 WITH SUTURE TABS MEDIUM HEIGHT SMOOTH EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS CPX4 WITH SUTURE TABS MEDIUM HEIGHT SMOOTH EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3509216
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 34-year-female patient who underwent breast surgery with a cpx4 with suture tabs medium height smooth expander experienced right sided deflation post procedure.As a result, patient had an explantation on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 2, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 23, 2023, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the med height te smooth, 800cc tissue expander.Leak testing was performed, according with mentor procedure, and it revealed a tear at the suture tab at 5 o¿clock position.Microscopic examination was performed and the cause of the tear could not be identified.Based on the information currently available, a product issue was identified during the investigation of the product received.This product issue will be addressed through the mentor¿s quality system.The process controls and data records collected for the deflated tissue expander are within specification.Tear reported on product complaint is not able to be confirmed as manufacturing defect.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
CPX4 WITH SUTURE TABS MEDIUM HEIGHT SMOOTH EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15090596
Report Number1645337-2022-08608
Device Sequence Number3897047
Product Code LCJ
UDI-Device Identifier00081317026693
UDI-Public00081317026693
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Catalogue Number3509216
Device Lot Number9409238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/02/2023
11/06/2023
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date10/23/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient EthnicityNon Hispanic